# SDR CA060913002

- Difficulty date: August 16, 2006
- Submitted: October 3, 2006
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 2,248 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Bushing
- Part number: 05412024
- Condition: Separated
- Location: Nlg
- Part time: 2,578 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE MAIN GEAR LEG BUSHINGS ARE A STEEL OUTER TUBE, WITH A THICK INNER URETHANE CENTER.  DURING PROGRESSIVE CARE OPERATION NR 1, INSPECTION OF THE RT MAIN GEAR LEG REVEALED THAT THE URETHANE INNER BUSHING MATERIAL HAD DEPARTED FROM THE OUTER STEEL BUSHING (P/N 0541202-4).  IT HAD MOVED LOOSELY ALONG THE TUBULAR GEAR LEG TOWARDS THE CENTER OF THE AIRCRAFT. THIS ALLOWED THE TUBULAR GEAR LEG TO RATTLE ON THE INSIDE OF THE STEEL OUTER BUSHING. THE STEEL OUTER BUSHING IS HELD IN PLACE WITH 2 (C) CLIPS, HOWEVER THE URETHANE INNER PART OF THE BUSHING LOOKS TO BE ONLY A PRESS FIT. THE AIRCRAFT WAS JACKED UP, THE LEG WAS REMOVED, AND A NEW BUSHING WAS INSTALLED. THE OTHER 3 MODEL AIRCRAFT IN THE FLEET HAVE BEEN INS
